Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 7, 2021Neshoba County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 7, 2021, 3:15 PM CDT for Neshoba County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2021, 3:15 PM CDT (20:15 UTC)
Expired
Jun 7, 2021, 3:45 PM CDT
In force
30 min
Issued by
NWS Jackson, MS

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 99 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
723 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS84 KJAN 072015
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Mon Jun 7 2021
 
MSZ045-046-051-072045-
Kemper MS-Newton MS-Neshoba MS-
315 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...WEST
CENTRAL KEMPER AND NESHOBA COUNTIES UNTIL 345 PM CDT...

At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
near Neshoba, or 9 miles east of Prospect, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Neshoba around 320 PM CDT.
  House around 325 PM CDT.
  Bethsaida around 330 PM CDT.
  Forestdale around 345 PM CDT.

Other locations impacted by this storm include Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3258 8892 3248 8895 3252 8925 3287 8923
      3281 8882
TIME...MOT...LOC 2015Z 195DEG 23KT 3258 8910 

$$

NF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 7, 12:56 PM CDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jun 7, 12:56 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
1256 PM CDT Mon Jun 7 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:
TSRA coverage is the main concern thru 18Z/08; have attempted to
break out VCTS, TEMPO, and prevailing TSRA according to
confidence. GLH and GWO will have highest impacts and coverage
thru this aftn, with PIB, HBG, and GTR a close second. JAN and HKS
do not have immediate impacts at this time but should see coverage
and impacts increase by 20Z. TSRA coverage should scale back
somewhat after midnight but may continue to be a problem more than
indicated in the TAFS. IFR ceilings will take the place of storms
for most sites (MVFR at JAN and HKS). Ceilings should lift
somewhat after daybreak, but TSRA coverage may increase near the
very end of the TAF period. /BCC-HUN/

&&

.DISCUSSION...

ISSUED AT 1125 AM CDT MON JUN 7 2021

Early morning water vapor imagery/RAP analysis showed the
circulation around a closed low spinning over the Ozarks. A dry
slot wrapping around the low was currently moving over our CWA and
knocked PWATs down below an inch and a half from near two inches
per the 00Z Mon JAN sounding. Also on satellite imagery was a
noticeable early start to convection over north Texas that some
models suggest may send an outflow boundary or decaying mcs into
our northwest zones later this afternoon. Early morning surface
analysis had a ridge nosing east along the Gulf coast states that
is progged to strengthen today but provide a low level southerly
flow that will bring a surge of lower 70 dew points and help
increase PWATs back to near two inches this afternoon. This is
expected to fuel scattered to numerous coverage of storms this
afternoon. Isolated severe storms capable of damaging wind gusts
will be possible in our northwestern zones later this afternoon
into early evening provided an outflow boundary or mcs moves into
the area. Tonight the closed low will continue tracking slowly to
the northeast and slowly weakening. This will prolong rain chances
in our northwest this evening while a distinct diurnal trend to
the convection is expected elsewhere. Although temperatures will
top out a degree or two warmer than Sunday, rain chances and cloud
cover should hold temperatures cooler than normal again today.
However, temperatures will again be slightly warmer than normal
tonight. /22/

ISSUED AT 1125 AM CDT MON JUN 7 2021

The period starts off wet with an upper trough extending southward
from a closed low centered over the Midwest. This closed upper low
will begin to open up into an area of weakening troughiness as it
lifts north away from the area. In its wake, weak cyclonic turning
will remain evident over our area though mid and upper heights will
be rising as large scale upper ridging noses closer from the
southwest. This should result in sufficiently low CINH for diurnal
convection through midweek, with a daily threat for scattered
showers and a few thunderstorms. Any threat for an organized severe
weather episode seems low with mesoscale processes only contributing
to isolated strong storm possibilities, mostly in the form of wet
microbursts. Temperatures for midweek should be near average, upper
80s F for highs with lows falling into the lower 70s F.

This pattern continues into Thursday, but with upper heights rising
a bit more toward late week, highs may approach 90 F. By Friday, the
weak 500 mb trough axis finally moves just east of the ArkLaMiss
which could result in subtle upper confluence. This may result in
Friday being mostly dry, though an isolated afternoon/evening shower
would still be possible with CINH dipping to <15 j/kg with highs
rising to near 90 F. By weekend, the pattern aloft becomes mostly
zonal with upper ridging exerting more influence. With the
departing upper trough clearing, the subtle subsidence from Friday
may diminish. This could mean that despite positive upper height
anomalies, a few scattered showers and storms are possible as we
head into the weekend. It's likely that with this warming trend
most areas will approach 90 F or perhaps slightly higher by the
weekend. With daily rain chances and upper heights near or just
above average do not currently expect heat stress to be excessive,
but seasonal, muggy warmth is expected. /86/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       85  72  89  72 /  67  47  64  12
Meridian      85  70  88  69 /  69  45  72   9
Vicksburg     86  74  89  73 /  66  78  60  17
Hattiesburg   86  72  88  72 /  73  56  71   5
Natchez       85  74  88  73 /  66  61  54   7
Greenville    84  73  88  73 /  69  61  71  41
Greenwood     85  73  87  74 /  83  53  75  41

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JAN
Hazardous weather outlook, Jun 7, 2:48 AM CDT, 12 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
248 AM CDT Mon Jun 7 2021

ARZ074-075-LAZ007>009-015-023-080800-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Franklin LA-
248 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of southeast
Arkansas, and northeast Louisiana.

.DAY ONE...Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Today

Isolated severe storms capable of damaging wind gusts are possible
this afternoon into early evening.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region today.

LAZ016-024>026-MSZ018-019-025>066-072>074-080800-
Madison LA-Catahoula-Tensas-Concordia-Bolivar-Sunflower-Leflore-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-
Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin-
Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper-
Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
248 AM CDT Mon Jun 7 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
south central Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

20

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
 severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jun 7, 12:46 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
1246 PM CDT Mon Jun 7 2021

ARZ074-075-071815-
Chicot AR-Ashley AR-
1246 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHICOT AND EAST
CENTRAL ASHLEY COUNTIES UNTIL 115 PM CDT...

At 1246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Lake Village, Montrose and Mcmillan Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3316 9145 3329 9152 3348 9136 3329 9115
TIME...MOT...LOC 1746Z 223DEG 17KT 3327 9141

KTW
Special weather statement, Jun 7, 12:57 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
1257 PM CDT Mon Jun 7 2021

MSZ019-025-071830-
Leflore MS-Sunflower MS-
1257 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SUNFLOWER AND
NORTHWESTERN LEFLORE COUNTIES UNTIL 130 PM CDT...

At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sunflower, moving northeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Sunflower, Blaine and Schlater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.

&&

LAT...LON 3348 9056 3356 9061 3375 9043 3355 9024
TIME...MOT...LOC 1757Z 229DEG 11KT 3355 9052

KTW
Special weather statement, Jun 7, 1:29 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Jackson MS
Issued by National Weather Service Huntsville AL
129 PM CDT Mon Jun 7 2021

MSZ019-025-071915-
Leflore MS-Sunflower MS-
129 PM CDT Mon Jun 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUNFLOWER AND
LEFLORE COUNTIES UNTIL 215 PM CDT...

At 127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Moorhead, moving northeast at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Greenwood, Moorhead, Itta Bena, Sunflower, Money, Sunnyside, Blaine,
Minter City, Quito and Schlater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.

&&

LAT...LON 3377 9018 3376 9028 3372 9031 3369 9028
      3374 9025 3372 9022 3372 9014 3368 9014
      3365 9010 3363 9011 3353 9010 3334 9048
      3349 9064 3381 9037 3381 9023
TIME...MOT...LOC 1827Z 232DEG 20KT 3349 9047

BCC
Special weather statement, Jun 7, 2:15 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Jackson MS
215 PM CDT Mon Jun 7 2021

LAZ025-MSZ053-059-071945-
Tensas LA-Jefferson MS-Claiborne MS-
215 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TENSAS PARISH...
SOUTHWESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL 245
PM CDT...

At 215 PM CDT, Meteorologists were tracking a strong thunderstorm
near Lorman, or 22 miles northeast of Natchez, moving north at 30
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Lorman around 220 PM CDT.
  Alcorn around 225 PM CDT.
  Port Gibson around 240 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3168 9105 3170 9125 3204 9123 3199 9089
TIME...MOT...LOC 1915Z 196DEG 27KT 3180 9114

NF
Special weather statement, Jun 7, 2:48 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 PM CDT Mon Jun 7 2021

LAZ016-023-025-072015-
Tensas LA-Madison LA-Franklin LA-
248 PM CDT Mon Jun 7 2021

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN TENSAS...
SOUTHWESTERN MADISON AND EASTERN FRANKLIN PARISHES UNTIL 315 PM
CDT...

At 247 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 6 miles north of Wisner to 6 miles south
of Newlight. Movement was northeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Strong thunderstorms will be near...
  Newlight around 300 PM CDT.
  Crowville around 310 PM CDT.
  Somerset and Bakers around 315 PM CDT.

Other locations impacted by these storms include Gilbert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3234 9171 3235 9170 3237 9170 3237 9169
      3239 9167 3239 9165 3240 9164 3241 9158
      3227 9110 3192 9139 3203 9173
TIME...MOT...LOC 1947Z 206DEG 26KT 3207 9162 3202 9143

NF
Special weather statement, Jun 7, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
315 PM CDT Mon Jun 7 2021

MSZ045-046-051-072045-
Kemper MS-Newton MS-Neshoba MS-
315 PM CDT Mon Jun 7 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON...WEST
CENTRAL KEMPER AND NESHOBA COUNTIES UNTIL 345 PM CDT...

At 315 PM CDT, Meteorologists were tracking a strong thunderstorm
near Neshoba, or 9 miles east of Prospect, moving north at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Neshoba around 320 PM CDT.
  House around 325 PM CDT.
  Bethsaida around 330 PM CDT.
  Forestdale around 345 PM CDT.

Other locations impacted by this storm include Tucker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3258 8892 3248 8895 3252 8925 3287 8923
      3281 8882
TIME...MOT...LOC 2015Z 195DEG 23KT 3258 8910

NF

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:26 AM CDTRiver Flood WarningJANJones4 days
Jun 7, 12:38 PM CDTSpecial Weather StatementJANGrenada37 min
Jun 7, 12:57 PM CDTSpecial Weather StatementJANLeflore33 min
Jun 7, 1:29 PM CDTSpecial Weather StatementJANLeflore46 min
Jun 7, 2:15 PM CDTSpecial Weather StatementJANClaiborne, Jefferson30 min
Jun 7, 2:23 PM CDTSevere Thunderstorm WarningJANClaiborne, Jefferson52 min
Jun 7, 2:36 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin39 min
Jun 7, 3:01 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren44 min
Jun 7, 3:19 PM CDTSpecial Weather StatementJANMadison26 min
Jun 7, 3:29 PM CDTSevere Thunderstorm WarningJANHinds, Madison, Yazoo46 min
Jun 7, 3:47 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin43 min
Jun 7, 4:03 PM CDTSevere Thunderstorm WarningJANYazoo42 min
Jun 7, 4:11 PM CDTSpecial Weather StatementJANWinston34 min
Jun 7, 4:17 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison58 min
Jun 7, 5:08 PM CDTSpecial Weather StatementJANLowndes52 min
Jun 7, 6:23 PM CDTSevere Thunderstorm WarningJANBolivar, Issaquena, Sharkey, Washington55 min
Jun 7, 2:48 PM CDTSpecial Weather StatementJANFranklin, Tensas27 min
Jun 7, 3:26 PM CDTSpecial Weather StatementJANMadison, Richland49 min
Jun 7, 5:36 PM CDTSevere Thunderstorm WarningJANFranklin, Morehouse, Richland, West Carroll84 min
Jun 7, 11:50 AM CDTSpecial Weather StatementJANAshley25 min
Jun 7, 12:30 PM CDTSpecial Weather StatementJANChicot15 min
Jun 7, 12:46 PM CDTSpecial Weather StatementJANChicot29 min
Jun 7, 4:34 PM CDTSpecial Weather StatementJANAshley, Chicot41 min
Jun 7, 4:58 PM CDTSevere Thunderstorm WarningJANAshley62 min
Jun 7, 5:56 PM CDTSevere Thunderstorm WarningJANAshley43 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.